Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 94, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 21, 2010, 4:05 PM CDT for Washington County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2010, 4:05 PM CDT (21:05 UTC)
- Expired
- Jun 21, 2010, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Washington County, AL
The radar
The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2608 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992
WUUS54 KMOB 212105
SVRMOB
ALC129-212145-
/O.NEW.KMOB.SV.W.0094.100621T2105Z-100621T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
405 PM CDT MON JUN 21 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 445 PM CDT
* AT 400 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS 5 MILES NORTHEAST OF TOINETTE...
OR ABOUT 19 MILES EAST OF CHATOM...AND MOVING SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN WASHINGTON COUNTY AT 420 PM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3144 8793 3136 8789 3133 8791 3134 8792
3132 8792 3132 8795 3130 8794 3128 8795
3127 8798 3125 8794 3123 8793 3116 8801
3134 8821 3146 8799
TIME...MOT...LOC 2105Z 047DEG 5KT 3138 8794
$$2 follow-up statements
144
WWUS54 KMOB 212124
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
424 PM CDT MON JUN 21 2010
ALC129-212145-
/O.CON.KMOB.SV.W.0094.000000T0000Z-100621T2145Z/
WASHINGTON AL-
424 PM CDT MON JUN 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN WASHINGTON COUNTY...
AT 422 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR TOINETTE...OR ABOUT
18 MILES SOUTHEAST OF CHATOM...MOVING SOUTHWEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCINTOSH...HAWTHORN AND 8 MILES NORTH OF MALCOLM BY 445 PM CDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3144 8793 3136 8789 3133 8791 3134 8792
3132 8792 3132 8795 3130 8794 3128 8795
3127 8798 3125 8794 3123 8793 3116 8801
3134 8821 3146 8799
TIME...MOT...LOC 2124Z 037DEG 7KT 3134 8799
$$587
WWUS54 KMOB 212145
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
445 PM CDT MON JUN 21 2010
ALC129-212155-
/O.EXP.KMOB.SV.W.0094.000000T0000Z-100621T2145Z/
WASHINGTON AL-
445 PM CDT MON JUN 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
HAS EXPIRED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
LAT...LON 3144 8793 3136 8789 3133 8791 3134 8792
3132 8792 3132 8795 3130 8794 3128 8795
3127 8798 3125 8794 3123 8793 3116 8801
3134 8821 3146 8799
TIME...MOT...LOC 2124Z 037DEG 7KT 3134 8799
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:12 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 21, 3:12 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 312 PM CDT MON JUN 21 2010 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) A WEAK SFC TROUGH LOCATED IN THE VICINITY OF INTERSTATE 65 IS SERVING AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON...PARTICULARLY ALONG AND EAST OF THE BOUNDARY. EXPECT SCATTERED STORMS TO LINGER THROUGH THE EVENING HOURS BEFORE WEAKENING AND WE ARE LIKELY TO SEE A SHORT BREAK IN COVERAGE THROUGH THE LATE EVENING HOURS. HOWEVER...REDEVELOPMENT OF STORMS CLOSE TO THE COAST IS ANTICIPATED PRIOR TO DAYBREAK AS THE SFC TROUGH SHIFTS FURTHER WEST AND A RICH TROPICAL AIRMASS SPREADS INTO THE AREA...CHARACTERIZED BY PRECIPITABLE WATERS OF OVER 2 INCHES. DEVELOPMENT WILL ALSO BE AIDED BY A WEAK UPPER LEVEL LOW THAT CAN CURRENTLY BE SEEN ON WATER VAPOR DEVELOPING OVER CENTRAL AND SOUTHERN GEORGIA. THEREFORE...THE MORNING HOURS SHOULD SEE NUMEROUS SHOWERS AND THUNDERSTORMS CLOSE TO THE COAST AND OFFSHORE...WITH ACTIVITY GRADUALLY SPREADING INLAND THROUGH THE AFTERNOON HOURS. THE MAIN THREATS WITH THE STORMS WILL BE FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS. WE MAY HAVE TO CONTEND WITH SOME LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. HIGHS WILL BE TEMPERED TOMORROW...ESPECIALLY IN SOUTHERN AND WESTERN SECTIONS OF THE CWA WITH HIGHS GENERALLY IN THE UPPER 80S. LOWER 90S EXPECTED OVER SOUTH CENTRAL ALABAMA. AFTER SOME LINGERING EARLY EVENING STORMS...THE REST OF TUESDAY NIGHT LOOKS TO BE QUIET AS THE UPPER LEVEL DISTURBANCE MOVES WELL TO THE WEST OF THE REGION. TYPICAL SUMMERTIME LOWS IN THE MUGGY 70S. 34/JFB .LONG TERM...(WEDNESDAY THROUGH MONDAY) WE MAINTAIN A TROPICAL AIRMASS OVER THE AREA ON WEDNESDAY WITH PRECIP WATERS HOVERING AROUND 2 INCHES. UPPER HEIGHTS BEGIN TO INCREASE DURING THE DAY AS THE RIDGE OVER THE SOUTHERN PLAINS AMPLIFIES AND EXTENDS EASTWARD. WHILE THIS SHOULD RESULT IN A LESSER COVERAGE OF STORMS COMPARED TO TUESDAY...THE HUMID AIRMASS ALONG WITH THE DEVELOPING SEA BREEZE AND RESIDUAL OUTFLOW BOUNDARIES SHOULD TRANSLATE INTO ANOTHER ROUND OF SCATTERED AFTERNOON THUNDERSTORMS. HIGHS IN THE LOW TO MID 90S WITH HEAT INDICES OF 100 TO 105 DEGREES. THE BROAD UPPER RIDGE GENERALLY REMAINS OVER THE SOUTHEASTERN STATES THROUGH SUNDAY WITH A SURFACE RIDGE OVER THE SOUTHEASTERN STATES PROMOTING A LIGHT ONSHORE FLOW. WILL HAVE CHANCE POPS MAINLY FOR THE DAYTIME FOR SEA BREEZE INITIATED CONVECTION. TEMPERATURES CONTINUE TO RUN A FEW DEGREES ABOVE SEASONABLE LEVELS WITH HEAT INDICES UP TO AROUND 105 DURING THE AFTERNOONS. WE WILL CONTINUE TO MONITOR A TROPICAL WAVE CURRENTLY LOCATED IN THE EASTERN CARIBBEAN SEA AS IT CONTINUES TO TRACK TOWARD THE WEST. SOME GUIDANCE HAS SUGGESTED DEVELOPMENT OF THIS SYSTEM WITH A GENERAL TRACK INTO THE SOUTHERN GULF BY THE END OF THE FORECAST PERIOD. IT IS WAY TOO EARLY TO SPECULATE FURTHER ON THIS AS ANY MODEL OUTPUT WILL BE SUSPECT/HIGHLY VARIABLE UNTIL IF/WHEN A LOW LEVEL CENTER DEVELOPS. 34/29 && .AVIATION... (18Z ISSUANCE) SHOWERS AND THUNDERSTORMS ARE STARTING TO DEVELOP ALONG THE COAST...BRIEF MVFR AND IFR CONDITIONS EXPECTED IN AND NEAR THE THUNDERSTORMS. VERY ISOLATED AT NOON BUT WILL BECOME SCATTERED AS THE AFTERNOON GOES ON...VARIABLE AND GUSTY WINDS ALSO NEAR STORMS. SOME CONVECTION SHOULD CONTINUE TROUGH THE NIGHT BUT WILL BE ISOLATED AFTER EARLY EVENING. SOME PATCHES OF FOG DEVELOPING IN AREA WHERE HEAVIER RAIN FALLS. EXPECTING MORE COVERAGE OF SHOWERS AND THUNDERSTORMS ON TUESDAY. /11 && .MARINE...A RATHER WEAK APPEARING BUT ACTIVE SURFACE TROUGH AND MINOR H5 TROUGH WERE MOVING ACROSS THE NEAR SHORE WATERS MONDAY AFTERNOON PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND EAST OF TROUGH AXIS. AS THE TROUGH MOVES EAST THE WINDS OVER THE MARINE AREA WILL INCREASE FROM THE EAST AND SOUTHEAST AROUND 10 TO 15 KNOTS... INCREASING THE WAVE HEIGHTS BY MID WEEK. WINDS WILL REMAIN GENERALLY EASTERLY THROUGH THE END OF THE WEEK BUT WILL DIMINISH BACK TO AROUND 10 KNOTS...EXCEPT MORE OF A NORTHEAST COMPONENT NEAR SHORE LATE NIGHT AND EARLY MORNINGS THANKS TO THE LAND BREEZE. /11 && .FIRE WEATHER...THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS DURING THE DAY ON TUESDAY AS A WEAK TROPICAL WAVE MOVES WEST OVER THE REGION. THUNDERSTORMS WILL BE MORE SCATTERED FOR THE REST OF THE WEEK. IT WILL CONTINUE TO BE HOT AND HUMID WITH NO FIRE WEATHER CONCERNS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 89 74 93 / 40 60 30 40 PENSACOLA 76 90 76 93 / 40 60 20 40 DESTIN 77 90 78 91 / 40 60 20 30 EVERGREEN 71 92 71 95 / 20 60 20 40 WAYNESBORO 72 89 71 95 / 20 50 20 40 CAMDEN 72 92 71 95 / 20 50 20 30 CRESTVIEW 71 92 72 95 / 40 60 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 21, 3:45 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 345 PM CDT MON JUN 21 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-222100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 345 PM CDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL CONTINUE PRIMARILY ALONG AND EAST OF INTERSTATE 65 THROUGH EARLY THIS EVENING. MUCH OF THE THUNDERSTORM ACTIVITY WILL DISSIPATE BY THE LATE EVENING HOURS. HOWEVER...A WESTWARD MOVING TROPICAL WAVE WILL LIKELY RESULT IN ADDITIONAL SCATTERED THUNDERSTORMS DEVELOPING CLOSE TO THE COAST AND OVER THE OFFSHORE WATERS BY DAYBREAK TUESDAY. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE DAY AS THEY GRADUALLY SPREAD INLAND. THE PRIMARY THREATS FROM THE STORMS WILL BE LOCALIZED FLOODING OF URBAN AND LOW LYING AREAS...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR THUNDERSTORMS PREVAILS EACH AFTERNOON FOR WEDNESDAY THROUGH SUNDAY. SOME STRONG STORMS WILL BE POSSIBLE EACH DAY AND PRODUCE HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG GUSTY WINDS AND A FEW STORMS COULD REACH OR EXCEED SEVERE LIMITS. HEAT INDICES WILL GENERALLY RANGE FROM 100 TO 105 EACH AFTERNOON. RESIDENTS ARE URGED TO EXERCISE CAUTION WHEN WORKING OUTDOORS IN THE HEAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE STORMS IS NOT EXPECTED AT THIS TIME. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.
In the hours before
Local storm report, Jun 21, 11:47 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1147 AM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TSTM WND GST DESTIN 30.41N 86.50W
06/20/2010 M50 MPH OKALOOSA FL MESONET
50 MPH GUST MEASURED AT DESTIN MIDDLE SCHOOL WEATHERNET
SITE
&&
JFBLocal storm report, Jun 21, 2:48 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
248 PM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL SUMMERDALE 30.49N 87.70W
06/21/2010 E0.50 INCH BALDWIN AL PUBLIC
PEA TO MARBLE SIZED HAIL
&&
JEFFREYMSpecial weather statement, Jun 21, 3:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 354 PM CDT MON JUN 21 2010 ALZ064-212145- LOWER BALDWIN- 354 PM CDT MON JUN 21 2010 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY... AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF ELSANOR...MOVING SOUTHWEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ROBERTSDALE...SILVERHILL...SUMMERDALE AND FOLEY THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE TORRENTIAL DOWNPOURS...SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:42 PM CDT | Special Marine Warning | MOB | 63 min | |
| Jun 20, 9:38 PM CDT | Special Marine Warning | MOB | 52 min | |
| Jun 20, 10:27 PM CDT | Special Marine Warning | MOB | 48 min | |
| Jun 21, 1:33 AM CDT | Special Marine Warning | MOB | 42 min | |
| Jun 21, 1:41 PM CDT | Special Marine Warning | MOB | 49 min | |
| Jun 21, 2:30 PM CDT | Special Marine Warning | MOB | 45 min | |
| Jun 21, 3:08 PM CDT | Special Marine Warning | MOB | 52 min | |
| Jun 21, 4:25 PM CDT | Special Marine Warning | MOB | 50 min | |
| Jun 21, 4:33 PM CDT | Special Marine Warning | MOB | 57 min | |
| Jun 21, 6:33 PM CDT | Special Marine Warning | MOB | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.